Young Man with Male Pattern Baldness


Q: I’m a young man with male pattern baldness. I’ve had mild success with Rogaine; however, I’m considering using Propecia based on the recommendation of one of my friends. Unfortunately, I’m a little worried about side-effects. Is this something I should do?

A: Although Propecia has shown the ability to reverse baldness, it also has the potential for some serious side-effects that could negatively affect your life.

According to a recent study published in The Journal of Sexual Medicine, about 5 to 23 percent of men who use Propecia for hair loss ultimately end up suffering a diminished sex drive and/or impotence. What’s even more troubling is the fact that these side-effects continue long after patients stop taking the drug, and there have even been some class-action law suits filed on behalf of patients who claim to have experienced permanent sexual dysfunction.

Young men experiencing male pattern baldness often feel compelled to seek treatment, because they tend to date more and face social situations that older people do not. Unfortunately, they also have a lot more to lose, because many haven’t established families yet. If you are balding, you really need to balance your vanity concerns with bigger issues, such as your health and sexual function. If you are committed to stopping your hair loss, you can ask your doctor about another little-known male pattern baldness solution that’s having some exciting success at regrowing hair. Otherwise, you should be careful risking your future for a few extra strands of hair today.

Paul A. Achoa is a health and fitness expert and not a licensed physician.



By Paul A. Achoa
Health & Fitness Expert


Comments are closed.